Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

August 11, 20164 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 12:40 AM CDT for 4 counties in Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 12:40 AM CDT (05:40 UTC)
Expired
Aug 11, 2016, 1:45 AM CDT
In force
65 min
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Lac qui Parle County, MN, Renville County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS83 KMPX 110540
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 AM CDT THU AUG 11 2016
 
MNZ054-056-057-064-065-073-110645-
CHIPPEWA-RENVILLE-REDWOOD-LAC QUI PARLE-KANDIYOHI-YELLOW MEDICINE-
1240 AM CDT THU AUG 11 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
145 AM CDT IN PORTIONS OF WESTERN MINNESOTA...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... 

CHIPPEWA...RENVILLE...REDWOOD...LAC QUI PARLE...KANDIYOHI...YELLOW
MEDICINE...

AT 1238 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REDWOOD FALLS TO NEAR MARIETTA. THIS LINE WAS
MOVING NORTHEAST AT AROUND 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...REDWOOD FALLS...GRANITE FALLS...OLIVIA...MADISON...
DAWSON...CLARA CITY...RENVILLE...FAIRFAX...HECTOR...
BIRD ISLAND AND CLARKFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 97.
 U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 90 AND 107.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 73 AND 113.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4526 9645 4525 9629 4522 9627 4515 9604
      4515 9582 4492 9476 4489 9475 4489 9465
      4486 9450 4471 9459 4471 9463 4465 9463
      4454 9470 4448 9481 4449 9486 4444 9488
      4483 9645
TIME...MOT...LOC 0538Z 224DEG 29KT 4488 9630 4449 9488 
$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:37 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 11, 12:37 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1237 AM CDT THU AUG 11 2016

Updated to include 06z aviation discussion below.

&&

.SHORT TERM...(This evening through Thursday Night)
Issued at 345 PM CDT Wed Aug 10 2016

Early morning convection that produced a wide area of 0.50 to 2
inches across portions of central Minnesota, has moved across Lake
Superior with remnant of the outflow boundary, that was
associated with it, across southern Minnesota. Since noon, return
flow has developed and nearly washed out any type of convergence
or signature along this boundary.

Initially, this boundary seem a good area of afternoon convection
would develop. However, it has not materialized as of 1830z. A more
pronounced area of convection that continued to develop this
afternoon was across far southeast North Dakota which will likely be
the main show later this afternoon/evening as it moves along the
best theta-e convergence and upper level support regime in
central/northern Minnesota. There is still an outside chance of
thunderstorms across southern Minnesota due to high CAPEs and
limited CAP. But there remains little in the way of upper level
support until later this evening along with highly developed and
anticipated MCS moving across central Minnesota.

Although CAMS were not helpful this morning, some of the latest runs
do support a complex that was developing across southeast North
Dakota and moving it eastward along the boundary currently in
central Minnesota. This is the best scenario with the current
conditions and satellite imagery. Although there will be some
deviations to the current motion of this complex of thunderstorms,
the overall trends do support likely/categorical percentages in
central Minnesota this evening, with likely percentages trending
south-southeast across east central Minnesota and west central
Wisconsin overnight. This is also where the current Flash Flood
Watch is in effect. This flash flood watch is necessary due to
abnormally high water content in the atmosphere, and the possibility
of training thunderstorms. Severe weather potential in terms of
hail/damaging winds is still possible due to the amount of shear and
instability expected.

By Thursday morning, thunderstorms will likely be concentrated
across eastern Minnesota and west central Wisconsin as the main
complex of the MCSs slowly moves out of the region. However, the
leftover boundaries associated with this complex will lead to
additional thunderstorms during the afternoon as the main front
holds west of MPX CWA. With PWATs values at nearly two inches
through Thursday afternoon, the threat of additional thunderstorms
and heavy rainfall is likely. Not until late Thursday evening does
the main front move through to support a drier scenario for the
upcoming weekend.

.LONG TERM...(Friday morning through Wednesday) Issued at 345 PM
CDT Wed Aug 10 2016

Quiet weather in the long term as the cold front is forecast to be
passing through the region Friday morning. A few lingering showers
and thunderstorms are possible across the southeast on Friday, but
the northwest should be dry.

Northwest flow will prevail through the weekend into early next
week. Upper level subsidence will result in a surface high
pressure starting over the Midwest on Saturday, which will slowly
translate southeast toward the Great Lakes early in the week.
Expect light winds, clear skies, and seasonable temperatures
during that time period. Southerly return flow will set up on
Monday as this surface high shifts east, and an upper level wave
will move east Monday night which should drive an MCS across
northern MN. Went with blended guidance for both temperatures and
pops.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016

Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.

KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.

/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.

MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
     047>070-073>076.

&&

UPDATE...JPC
SHORT TERM...JLT
LONG TERM...JRB
AVIATION...DWE
Hazardous weather outlook, Aug 10, 4:39 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 PM CDT WED AUG 10 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
439 PM CDT WED AUG 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND
INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO
COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL
RAINFALL AND THE POTENTIAL FOR FLOODING IS ALSO BECOMING LIKELY SO
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK
AREA THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY
RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY
THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 10, 9:45 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HEAVY RAIN       1 NNE OAKDALE           45.00N 92.96W
08/10/2016  M3.50 INCH       WASHINGTON         MN   AMATEUR RADIO

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

&&

CARLYON
Local storm report, Aug 10, 9:47 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       1 NE BROOKLYN PARK      45.12N 93.34W
08/10/2016  M1.58 INCH       HENNEPIN           MN   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

&&

CARLYON
Local storm report, Aug 10, 10:04 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       4 N HUTCHINSON          44.95N 94.37W
08/10/2016  E3.20 INCH       MCLEOD             MN   TRAINED SPOTTER

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 3
            HOURS.

&&

CARLYON
Local storm report, Aug 10, 10:29 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       2 NE EDINA              44.91N 93.33W
08/10/2016  M1.64 INCH       HENNEPIN           MN   COCORAHS

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0900 PM     HEAVY RAIN       2 WSW RICHFIELD         44.87N 93.32W
08/10/2016  M1.25 INCH       HENNEPIN           MN   AMATEUR RADIO

            REPORTED AT 76 TH AND YORK AVE, EDINA, MN.
            THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0436 PM     HAIL             PENNOCK                 45.15N 95.18W
08/10/2016  E2.00 INCH       KANDIYOHI          MN   PUBLIC

            LATE REPORT ESTIMATED VIA SOCIAL MEDIA.

0725 PM     HAIL             JANESVILLE              44.12N 93.71W
08/10/2016  E1.00 INCH       WASECA             MN   PUBLIC

            .

0806 PM     FLASH FLOOD      1 S HUTCHINSON          44.88N 94.38W
08/10/2016                   MCLEOD             MN   TRAINED SPOTTER

            SPOTTER REPORTS POLICE BLOCKING INTERSECTION
            OF HWY 15 AND GRADE RD. ABOUT 9 INCHES OF
            WATER ACROSS THE ROAD.

0825 PM     HEAVY RAIN       1 S ST. MICHAEL         45.20N 93.66W
08/10/2016  M1.35 INCH       WRIGHT             MN   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0830 PM     HEAVY RAIN       2 NNW ST. PAUL          44.98N 93.12W
08/10/2016  M1.45 INCH       RAMSEY             MN   AMATEUR RADIO

            REPORTED AT MARYLAND AND WESTERN AVE, ST
            PAUL MN. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 45 MINUTES.

0830 PM     HEAVY RAIN       1 NE MAPLE LAKE         45.24N 93.99W
08/10/2016  M2.12 INCH       WRIGHT             MN   AMATEUR RADIO

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0834 PM     HEAVY RAIN       2 ESE COLUMBIA HEIGHTS  45.03N 93.21W
08/10/2016  M2.28 INCH       RAMSEY             MN   MESONET

            MESONET STATION COLUMBIA HEIGHTS 2 ESE
            /STNTH/. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 1 HOUR.

0840 PM     HEAVY RAIN       1 ENE MAPLE PLAIN       45.01N 93.65W
08/10/2016  M2.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0840 PM     FLOOD            4 S FALCON HEIGHTS      44.93N 93.19W
08/10/2016                   RAMSEY             MN   AMATEUR RADIO

            3 TO 4 INCHES OF FLOWING WATER OVER ROADWAY.
            REPORTED AT CRETIN AND ST CLAIR AVE, ST PAUL
            MN.

0850 PM     TSTM WND DMG     1 SW NORWOOD/YOUNG AMER 44.77N 93.93W
08/10/2016                   CARVER             MN   AMATEUR RADIO

            8 INCH BRANCHES DOWN.

0844 PM     HEAVY RAIN       1 SW WACONIA            44.84N 93.82W
08/10/2016  M2.12 INCH       CARVER             MN   MESONET

            MESONET STATION WACONIA 1 WSW /WCNCL/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

1000 PM     HEAVY RAIN       4 N HUTCHINSON          44.95N 94.37W
08/10/2016  E3.20 INCH       MCLEOD             MN   TRAINED SPOTTER

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 3
            HOURS.

0852 PM     FLOOD            1 ENE RICHFIELD         44.88N 93.27W
08/10/2016                   HENNEPIN           MN   COCORAHS

            HIGHWAY 62 COMPLETELY UNDER WATER. REPORTED
            AT HWY 62 AND PENN AVE, RICHFIELD, MN.

0853 PM     HEAVY RAIN       2 W OLIVIA              44.78N 95.03W
08/10/2016  M2.02 INCH       RENVILLE           MN   AWOS

            AWOS STATION OLIVIA AP /OVL/. THE DURATION
            OF THE HEAVY RAIN EVENT WAS 1 HOUR.

0853 PM     TSTM WND GST     2 W OLIVIA              44.78N 95.03W
08/10/2016  M46 MPH          RENVILLE           MN   AWOS

            AWOS STATION OLIVIA AP /OVL/.

0856 PM     HEAVY RAIN       1 SSW THE LAKE MINNETON 44.92N 93.47W
08/10/2016  M1.75 INCH       HENNEPIN           MN   MESONET

            MESONET STATION MINNETONKA /C5102/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

0900 PM     HEAVY RAIN       1 SE WILLMAR            45.11N 95.03W
08/10/2016  M1.45 INCH       KANDIYOHI          MN   COCORAHS

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR 15 MINUTES.

0908 PM     HEAVY RAIN       1 NE BROOKLYN PARK      45.12N 93.34W
08/10/2016  M1.58 INCH       HENNEPIN           MN   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0908 PM     HEAVY RAIN       LONG LAKE               44.99N 93.57W
08/10/2016  M1.04 INCH       HENNEPIN           MN   COCORAHS

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0913 PM     HEAVY RAIN       1 E CHASKA              44.82N 93.58W
08/10/2016  M1.00 INCH       CARVER             MN   COCORAHS

            . THE DURATION OF THE HEAVY RAIN EVENT WAS
            30 MINUTES.

0919 PM     HEAVY RAIN       3 SSE COLUMBIA HEIGHTS  45.01N 93.23W
08/10/2016  M1.64 INCH       HENNEPIN           MN   PUBLIC

            REPORTED AT LOWRY AVE AND STINSON BLVD,
            MINNEAPOLIS, MN. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 1 HOUR.

0930 PM     FLOOD            1 S HOPKINS             44.91N 93.41W
08/10/2016                   HENNEPIN           MN   TRAINED SPOTTER

            WATER COVERING ROAD WESTBROOKE-WAY NEAR NINE
            MILE CREEK.

0936 PM     HEAVY RAIN       1 NNE OAKDALE           45.00N 92.96W
08/10/2016  M3.50 INCH       WASHINGTON         MN   AMATEUR RADIO

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0941 PM     FLOOD            1 SSW BLOOMINGTON       44.81N 93.33W
08/10/2016                   HENNEPIN           MN   AMATEUR RADIO

            OLD SHAKOPEE RD AND DREW AVE S, ROAD UNDER
            WATER.

0708 PM     HEAVY RAIN       1 NE MORA               45.89N 93.27W
08/10/2016  M1.82 INCH       KANABEC            MN   MESONET

            MESONET STATION MORA 1 ENE /JMRM5/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

0636 PM     HEAVY RAIN       7 SE ONAMIA             45.99N 93.57W
08/10/2016  M1.98 INCH       MILLE LACS         MN   MESONET

            MESONET STATION ONAMIA 7 SE /TS376/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

0708 PM     TSTM WND GST     1 NE MORA               45.89N 93.27W
08/10/2016  M51 MPH          KANABEC            MN   MESONET

            MESONET STATION MORA 1 ENE /JMRM5/.

0615 PM     HEAVY RAIN       1 WSW ISLE              46.14N 93.47W
08/10/2016  M2.16 INCH       MILLE LACS         MN   MESONET

            MESONET STATION ISLE 1 WSW /ISLE1/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

0414 PM     HAIL             1 WNW WILLMAR           45.13N 95.06W
08/10/2016  M0.50 INCH       KANDIYOHI          MN   TRAINED SPOTTER

            REPORTED AT COUNTY FAIR, WILLMAR MN.

0615 PM     TSTM WND GST     2 WSW WILLMAR           45.12N 95.08W
08/10/2016  M55 MPH          KANDIYOHI          MN   AWOS

            AWOS STATION WILLMAR AP /BDH/.

0700 PM     HEAVY RAIN       5 N WILLMAR             45.19N 95.06W
08/10/2016  M4.30 INCH       KANDIYOHI          MN   CO-OP OBSERVER

            . THE DURATION OF THE HEAVY RAIN EVENT WAS 2
            HOURS.

0607 PM     HEAVY RAIN       2 SSE LITTLE FALLS      45.95N 94.34W
08/10/2016  M1.20 INCH       MORRISON           MN   MESONET

            MESONET STATION LITTLE FALLS 2 SSE /LXLM5/.
            THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

0610 PM     HEAVY RAIN       RANDALL                 46.09N 94.50W
08/10/2016  M1.50 INCH       MORRISON           MN   AMATEUR RADIO

            45 MINUTE TOTAL. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 45 MINUTES.

0410 PM     HAIL             4 NNE RAYMOND           45.07N 95.22W
08/10/2016  E0.88 INCH       KANDIYOHI          MN   PUBLIC

            REPORTED AT EQUINE VETERINARY CLINIC
            RAYMOND, MN.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Aug 10, 11:05 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 PM CDT WED AUG 10 2016

MNZ065>067-073>076-110530-
SIBLEY-BROWN-RENVILLE-REDWOOD-NICOLLET-MCLEOD-LE SUEUR-
1105 PM CDT WED AUG 10 2016

...VERY HEAVY RAIN AND LOCALIZED FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

SIBLEY...BROWN...RENVILLE...REDWOOD...NICOLLET...MCLEOD...LE SUEUR...

AT 1059 PM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING EXTENDED FROM NEAR REDWOOD
FALLS...TO GAYLORD. THEY WERE MOVING EAST AT 20 TO 25 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW ULM...REDWOOD FALLS...ST. PETER...LE SUEUR...SLEEPY EYE...
GAYLORD...ARLINGTON...WINTHROP...FAIRFAX...MORGAN...
HENDERSON AND GIBBON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

LAT...LON 4429 9552 4454 9538 4455 9536 4459 9535
      4467 9516 4473 9401 4472 9400 4471 9389
      4460 9386 4456 9390 4455 9389 4455 9385
      4431 9379
TIME...MOT...LOC 0359Z 180DEG 0KT 4454 9494

DWE
Special weather statement, Aug 11, 12:40 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 AM CDT THU AUG 11 2016

MNZ054-056-057-064-065-073-110645-
CHIPPEWA-RENVILLE-REDWOOD-LAC QUI PARLE-KANDIYOHI-YELLOW MEDICINE-
1240 AM CDT THU AUG 11 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
145 AM CDT IN PORTIONS OF WESTERN MINNESOTA...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

CHIPPEWA...RENVILLE...REDWOOD...LAC QUI PARLE...KANDIYOHI...YELLOW
MEDICINE...

AT 1238 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REDWOOD FALLS TO NEAR MARIETTA. THIS LINE WAS
MOVING NORTHEAST AT AROUND 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...REDWOOD FALLS...GRANITE FALLS...OLIVIA...MADISON...
DAWSON...CLARA CITY...RENVILLE...FAIRFAX...HECTOR...
BIRD ISLAND AND CLARKFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 97.
 U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 90 AND 107.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 73 AND 113.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4526 9645 4525 9629 4522 9627 4515 9604
      4515 9582 4492 9476 4489 9475 4489 9465
      4486 9450 4471 9459 4471 9463 4465 9463
      4454 9470 4448 9481 4449 9486 4444 9488
      4483 9645
TIME...MOT...LOC 0538Z 224DEG 29KT 4488 9630 4449 9488

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:03 PM CDTFlash Flood WarningMPXKandiyohi, Meeker3 hr
Aug 10, 7:18 PM CDTSpecial Weather StatementMPXChippewa, Swift42 min
Aug 10, 7:37 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington83 min
Aug 10, 7:53 PM CDTFlash Flood WarningMPXCarver, Hennepin, McLeod, Wright3 hr
Aug 10, 8:08 PM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey, Washington3 hr
Aug 10, 8:11 PM CDTFlash Flood WarningMPXKandiyohi, Meeker, Renville3 hr
Aug 10, 8:44 PM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Scott, Washington3 hr
Aug 10, 10:11 PM CDTAreal Flood WarningMPXKandiyohi12 hr
Aug 10, 11:05 PM CDTSpecial Weather StatementMPXNicollet, Redwood, Sibley85 min
Aug 11, 12:49 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan41 min
Aug 11, 1:03 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens, Todd57 min
Aug 11, 1:53 AM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine52 min
Aug 11, 2:07 AM CDTFlash Flood WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine4 hr
Aug 11, 2:28 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan47 min
Aug 11, 2:42 AM CDTSpecial Weather StatementMPXBrown, Redwood, Renville63 min
Aug 11, 3:03 AM CDTAreal Flood WarningMPXDouglas, Pope, Stevens110 min
Aug 11, 3:31 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Martin, Nicollet, Sibley, Watonwan59 min
Aug 11, 4:25 AM CDTSpecial Weather StatementMPXFaribault, Freeborn, Le Sueur, Rice, Steele, Waseca65 min
Aug 11, 5:41 AM CDTSpecial Weather StatementMPXGoodhue64 min
Aug 11, 3:18 PM CDTRiver Flood WarningMPXGoodhue43 hr
Aug 10, 7:12 PM CDTSpecial Weather StatementMPXPolk63 min
Aug 10, 9:29 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce, Saint Croix46 min
Aug 11, 6:04 AM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Rusk116 min
Aug 11, 7:39 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire66 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.